Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Mar 17, 2021, 2:30 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- Mar 17, 2021, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
106
WHUS54 KLCH 171930
SMWLCH
GMZ450-452-470-472-172030-
/O.NEW.KLCH.MA.W.0009.210317T1930Z-210317T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Lake Charles LA
230 PM CDT Wed Mar 17 2021
The National Weather Service in Lake Charles has issued a
* Special Marine Warning for...
Coastal waters from Cameron LA to High Island TX out 20 NM...
Coastal waters from Intracoastal City to Cameron LA out 20 NM...
Waters from Cameron LA to High Island TX from 20 to 60 NM...
Waters from Intracoastal City to Cameron LA from 20 to 60 NM...
* Until 330 PM CDT.
* At 230 PM CDT, a severe thunderstorm capable of producing
waterspouts was located near West Cameron 196, or 29 nm south of
Cameron, moving northeast at 50 knots.
HAZARD...Waterspouts, wind gusts 34 knots or greater, and large
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves. Large hail could
result in structural damage.
* Locations impacted include...
West Cameron Wc303, West Cameron 66, West Cameron 65, High Island
A33, West Cameron 149, West Cameron 248, West Cameron 205, West
Cameron 178, West Cameron 398, East Cameron 71, West Cameron 198,
High Island A177, West Cameron 110, West Cameron 196, West Cameron
130, West Cameron 173, East Cameron 33, West Cameron 294, West
Cameron 170 and West Cameron 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana...and the adjacent coastal waters.
Move to safe harbor until hazardous weather passes.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2976 9310 2976 9303 2973 9302 2958 9260
2952 9233 2869 9363 2866 9383 2853 9401
2907 9421
TIME...MOT...LOC 1930Z 231DEG 49KT 2931 9340
WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...>34KTS
$$
RuaWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Mar 17, 12:46 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 17, 12:46 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1246 PM CDT Wed Mar 17 2021
.DISCUSSION...
For the 03/17/21 1800 UTC TAF package.
&&
.AVIATION...
Main concern is convection spreading into the area from the west.
Used a blend of radar and latest HRRR to time most likely window
at each site, with generally VFR to MVFR conditions prevailing
away from the convection. VFR will prevail once the cold front and
associated convection push through this afternoon into early
evening.
13
&&
.PREV DISCUSSION... /issued 1201 PM CDT Wed Mar 17 2021/
UPDATE...
Tor watch issued for our area in effect until 6pm. The watch
covers the entire area with exception to the following LA
Parishes: Iberia, Upper/Lower St. Martin, and St. Mary.
Stigger/87
PREV DISCUSSION... /issued 946 AM CDT Wed Mar 17 2021/
UPDATE...
Updated the grids to reflect temps. As of 1445Z, no tor watches
for our area, however this is expected to change as the afternoon
period nears. The line of tstorms is currently moving across NLA
and SETX and is expected to reach our furthest northern county
shortly.
Stigger/87
PREV DISCUSSION... /issued 700 AM CDT Wed Mar 17 2021/
DISCUSSION...
For 12z TAF issuance.
AVIATION...
No significant changes to TAF thinking with this package. IFR/MVFR
ceilings will continue this morning with just a slow rise in
heights with daytime heating. Srly winds will get really cranked
up after sunrise with an increasing low-level jet moving over the
area. Regional 88Ds show our expected squall line getting fired
up over nern/cntl TX at this time - timed the line into KBPT by
late morning, then ewd through the remaining terminals through the
afternoon hours. Winds shift wrly behind the line along with
rising/diminishing ceilings.
25
PREV DISCUSSION... /issued 316 AM CDT Wed Mar 17 2021/
DISCUSSION...
Active weather day expected across the area with approaching
strong dynamic system moving across the region today. First of all
did go ahead and issue a wind advisory across South Central
Louisiana into portions of Central Louisiana where the low level
jet will be most pronounced with good mixing. It will be quite
breezy elsewhere ahead of the frontal system, but at present winds
not forecast to be as strong as in the advisory area.
As the lift begins to increase late this morning into the
afternoon. Showers and thunderstorms will become more likely
through the day and culminate into a squall line along the
dryline/frontal boundary. Conditions do appear more favorable for
severe thunderstorms today than this time yesterday and SPC
expanded the risk areas across all of the forecast area with
moderate risk now for Central Louisiana. See SWODY1 from SPC for
more specific information.
Once the front passes, showers and thunderstorms will quickly come
to an end this afternoon and evening. In the wake of the front
cooler temperatures and dry weather will prevail until early next
week when moisture begins to increase ahead of the next frontal
system that is expected to approach the area around the Tuesday
time frame. Guidance is still all over the place on this will play
out but chance of showers will continue through the remainder of
the forecast period.
MARINE...
A plume of moisture moving over the coastal waters this morning
looks to initiate another round of dense fog where the coolest
water temperature remain. In addition winds will increase late
morning especially in the offshore waters and across the eastern
zones. Showers and thunderstorms will also be possible from late
morning into the afternoon and evening. Winds will switch to
offshore and will remain strong enough for Small Craft Advisory to
continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 47 65 43 / 90 10 0 0
LCH 78 49 70 45 / 90 0 0 0
LFT 80 50 67 45 / 90 40 0 0
BPT 76 48 68 45 / 90 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ029-032-033-
042>045-052>055-074.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ435-450-452-455-470.
&&Hazardous weather outlook, Mar 16, 3:26 PM CDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 326 PM CDT Tue Mar 16 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-172030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 326 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Showers and a few thunderstorms are possible. Otherwise, hazardous weather is not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A robust cold front is expected to move through the region on Wednesday. Showers and thunderstorms are expected ahead of and along the front, and strong to severe storms are possible. Tornadoes, hail, and damaging wind gusts are all potential hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-172030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 326 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light onshore flow becomes more moderate by early Wednesday ahead of a cold frontal boundary advancing into the region. Showers and thunderstorms will be possible with this from Wednesday into early Thursday. Moderate offshore flow develops by Thursday behind this cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 17, 1:22 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
122 PM CDT Wed Mar 17 2021
LAZ027-030-TXZ259>262-171845-
Beauregard LA-Vernon LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
122 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...CENTRAL NEWTON AND EAST CENTRAL JASPER
COUNTIES UNTIL 145 PM CDT...
At 122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Call, moving northeast at 65 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newton, Kirbyville, Merryville, Singer, Call, Bon Weir, Buna, Trout
Creek, Bivens, Old Salem, Wrights Settlement, Bancroft, Junction,
Stringtown and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3068 9327 3038 9393 3058 9409 3061 9408
3101 9354
TIME...MOT...LOC 1822Z 237DEG 55KT 3055 9392
13Special weather statement, Mar 17, 1:35 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
135 PM CDT Wed Mar 17 2021
LAZ041-TXZ201-216-260>262-171900-
Calcasieu LA-Orange TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Southern Jasper TX-
135 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALCASIEU PARISH...
SOUTHWESTERN NEWTON...EAST CENTRAL HARDIN...NORTHWESTERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES UNTIL 200 PM CDT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silsbee, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lumberton, Silsbee, Deweyville, Buna, Evadale, Lakeview, Weiss Bluff,
Wrights Settlement, Gist, Devils Pocket and Old Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3034 9429 3052 9390 3052 9389 3053 9388
3059 9376 3049 9371 3048 9372 3046 9370
3045 9371 3044 9370 3043 9371 3043 9373
3040 9374 3040 9367 3034 9364 3018 9419
3019 9420
TIME...MOT...LOC 1834Z 247DEG 41KT 3030 9415
13Special weather statement, Mar 17, 1:40 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Lake Charles LA 140 PM CDT Wed Mar 17 2021 LAZ030>032-041-042-171915- Calcasieu LA-Jefferson Davis LA-Evangeline LA-Allen LA-Beauregard LA- 140 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS... WEST CENTRAL EVANGELINE...SOUTHEASTERN BEAUREGARD...NORTHEASTERN CALCASIEU AND ALLEN PARISHES UNTIL 215 PM CDT... At 140 PM CDT, Doppler radar was tracking a strong thunderstorm over Topsy, or 7 miles northeast of Moss Bluff, moving northeast at 65 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Oakdale, Kinder, Oberlin, Reeves, Mittie, Moss Bluff, Buller, Harmony, Topsy, Gillis, Allen Parish Airport, Leblanc and Bond. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 600 PM CDT for central and southwestern Louisiana. LAT...LON 3028 9313 3042 9327 3089 9274 3069 9253 TIME...MOT...LOC 1840Z 227DEG 58KT 3041 9314 13
Special weather statement, Mar 17, 1:46 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
146 PM CDT Wed Mar 17 2021
LAZ027-030-171915-
Beauregard LA-Vernon LA-
146 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAUREGARD AND SOUTHERN
VERNON PARISHES UNTIL 215 PM CDT...
At 146 PM CDT, Doppler radar was tracking a strong thunderstorm over
Merryville, moving northeast at 70 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Ridder, Rosepine, Merryville, Pitkin, Sugartown, Fort Polk,
Fullerton, Tulla, Junction, Cravens and Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3121 9302 3092 9282 3088 9282 3088 9298
3082 9298 3063 9353 3076 9361 3078 9358
3080 9358 3081 9356 3087 9356
TIME...MOT...LOC 1846Z 235DEG 62KT 3076 9349
13Special weather statement, Mar 17, 2:00 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
200 PM CDT Wed Mar 17 2021
LAZ030-041-TXZ260>262-171930-
Calcasieu LA-Beauregard LA-Southern Newton TX-Northern Newton TX-
Southern Jasper TX-
200 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHWESTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 230 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wrights Settlement, or 7 miles northwest of Deweyville, moving east
at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fields, Deweyville, Starks, De Quincy, Wrights Settlement, Gist,
Devils Pocket, Lunita, Bancroft, Hartburg and Old Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3052 9394 3052 9389 3053 9388 3062 9344
3025 9345 3025 9397
TIME...MOT...LOC 1859Z 261DEG 37KT 3036 9386
13Special weather statement, Mar 17, 2:01 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Lake Charles LA 201 PM CDT Wed Mar 17 2021 LAZ031>033-042-043-171945- Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA- 201 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...SOUTHWESTERN EVANGELINE...ACADIA...SOUTHWESTERN ST. LANDRY AND SOUTHEASTERN ALLEN PARISHES UNTIL 245 PM CDT... At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over Evangeline, or near Jennings, moving northeast at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crowley, Eunice, Jennings, Church Point, Mamou, Welsh, Lake Arthur, Kinder, Basile, Iota, Elton, Mermentau, Fenton, Evangeline, Chataignier, Mowata, Maxie, Savoy, Duralde and Egan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 600 PM CDT for central and southwestern Louisiana. LAT...LON 3006 9269 3034 9303 3072 9249 3039 9209 TIME...MOT...LOC 1901Z 231DEG 31KT 3025 9260 Rua
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:53 AM CDT | Wind Advisory | LCH | Avoyelles, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 16 hr |
| Mar 17, 2:55 AM CDT | Marine Dense Fog Advisory | LCH | 11 hr | |
| Mar 17, 2:55 AM CDT | Small Craft Advisory | LCH | 52 hr | |
| Mar 17, 12:39 PM CDT | Special Weather Statement | LCH | Cameron | 51 min |
| Mar 17, 12:48 PM CDT | Special Weather Statement | LCH | Calcasieu | 42 min |
| Mar 17, 1:24 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 36 min |
| Mar 17, 1:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Mar 17, 1:40 PM CDT | Special Weather Statement | LCH | Allen | 35 min |
| Mar 17, 1:46 PM CDT | Special Weather Statement | LCH | Vernon | 29 min |
| Mar 17, 2:01 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 44 min |
| Mar 17, 2:32 PM CDT | Special Weather Statement | LCH | Beauregard | 43 min |
| Mar 17, 2:41 PM CDT | Small Craft Advisory | LCH | 40 hr | |
| Mar 17, 3:03 PM CDT | Special Weather Statement | LCH | Vermilion | 42 min |
| Mar 17, 3:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| Mar 17, 3:42 PM CDT | Special Weather Statement | LCH | Rapides | 48 min |
| Mar 17, 3:44 PM CDT | Special Weather Statement | LCH | Saint Martin | 46 min |
| Mar 17, 3:53 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 52 min |
| Mar 17, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 62 min |
| Mar 17, 4:19 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 44 min |
| Mar 17, 4:35 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 17, 4:49 PM CDT | Special Weather Statement | LCH | Saint Martin | 41 min |
| Mar 17, 5:00 PM CDT | Special Weather Statement | LCH | Acadia, Saint Landry | 30 min |
| Mar 17, 5:31 PM CDT | Special Marine Warning | LCH | 89 min | |
| Mar 17, 6:08 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary | 97 min |
| Mar 17, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 39 min |
| Mar 17, 11:34 AM CDT | Special Weather Statement | LCH | Tyler | 11 min |
| Mar 17, 12:17 PM CDT | Special Weather Statement | LCH | Orange | 28 min |
| Mar 17, 12:21 PM CDT | Special Weather Statement | LCH | Hardin | 39 min |
| Mar 17, 12:56 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 34 min |
| Mar 17, 1:22 PM CDT | Special Weather Statement | LCH | Newton | 23 min |
| Mar 17, 1:35 PM CDT | Special Weather Statement | LCH | Orange | 25 min |
| Mar 17, 2:00 PM CDT | Special Weather Statement | LCH | Orange | 30 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.